Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
skeptix

2 Years After Accutane Use...

Recommended Posts

I honestly don't even remember how much I took. I think it was 2 6-month terms, first term was 40mg I think and second 60mg. My skin has been clear ever since, and I'm thankful for that. I haven't seen in a pimple or sign of acne since I was halfway through the 2nd term. Sadly though, I'm beginning to think that it's destroying my life. I've lost a lot of emotion... weird? I can't explain it. Stuff that should excite me doesn't. Last year my father got me seats behind homeplate at Fenway and all I could say was a casual thanks. Maybe it's a bad example, but that's a pretty significant gift in my eyes, and it didn't make me happy at all. I still have good moods here and there, but that's it. I don't even have a sex drive anymore which is bothering the F out of me. I'm confident, but I stopped caring about my libido, it doesn't exist 95% of the time. I now understand why people turn to hard drugs when they're depressed. This is no way to live, very few things in my life are enjoyable.

Physically, my stomach is a mess. I have no memory of what it means to "relieve" myself. I always have pains in my stomach that I don't understand! I can't tell if I'm hungry or if my stomach is just out of whack sometimes, so I end up dealing with terrible pain for hours since I refuse to eat and can't go to the bathroom. It's really draining my social life. Managing a date with a stomach that's about to burst but with no way to solve the pain is extremely difficult! My skin is numb too... has been for a while, during my term of accutane too; it's as if my sense of touch was turned down a few notches. My contacts bother me pretty easily too, but once again I just deal with it.

I'm writing this right now because I'm in too much pain (stomach) to go to sleep. My stomach has been irregular[?] since about January of this year. I'm finally calling tomorrow to schedule an appointment with a doctor to finally find out if I'm screwed. I now know I'm not anyone special when it comes to this drug, I was conned into taking it and now regret my decision fully. Anyone considering it, don't.

I'll keep this thread updated, or at least try.

Oh PS: I just remembered, I went skydiving in September. My level of excitement was on par with sitting on a couch watching "How It's Made". I mean come on! I was hoping I'd get a rush, but nope. It was a waste of 200 bucks and 5 hours of my time. Doesn't this seem a little unusual?

Edited by skeptix

Share this post


Link to post
Share on other sites

Get your hormones checked out. I have some of the same problems from accutane and think it might be that. accutane has been shown to screw with hormones.

Share this post


Link to post
Share on other sites

Look into medical causes, but if the conventional western medical system can't help you, then give alternative therapies or at least seeing a counselor a shot. Often even modern science can't pinpoint an exact physical cause, but you can work on the emotional/psychological management of it which are the parts that CAN be observed and changed and made better :)

Best of luck

Share this post


Link to post
Share on other sites

I had the exact same doses in my teens. There's always been an underlying depression since, and its the kind you can't pin point or describe to people. I am able to lift myself though. Referring to your stomach, wouldn't surprise me if you're the same as me. For years I went with only having one or two bowel movements a week, I did my own homework on it and decided food was probably the issue. So I quit wheat, and grains and improved massively.

I may be Coeliac, but the problem is, because I've avoided certain foods for so long, if I was tested today it wouldn't show up. I'm guessing I am, because of the pregnant look I had for days after eating bread etc.

You're lucky in one sense though, you're acne didn't come back like mine did after two courses of roaccutane.

Share this post


Link to post
Share on other sites

Accutane is messing up with my emotions too.But my life is kind of boring... Anyway, you didn't say anything about your diet but if you eat donuts for breakfast, fried chicken for lunch and pizza for dinner, you can't expect to be healthy. please check out the Nutrition and Holistic Health subforum. Eating right will help you with your stomach problems!

Share this post


Link to post
Share on other sites

Perhaps you just got "old"? - I mean... Its not like christmas is just as exciting as it was when you were a kid right?

No matter how old you are, skydiving should still make you wanna shit your pants the first time you do it!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×